MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK WINGSPAN 3.5MM X 20MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK WINGSPAN 3.5MM X 20MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003WS0350200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure of stenotic mca (middle cerebral artery) with 80% stenosis and calcification at the lesion, after advancement of the stent delivery system (subject device)through tortuous anatomy to the lesion, while the stent delivery system was attempting to unsheath the stent during deployment the hypotube (stent stabilizer) snapped off at the hub of microcatheter outside the patient vasculature.With the stabilizer unable to deploy the stent, the system was removed from the guide catheter without any issues.According to physician vessel tortuosity of intended area of treatment may have contributed to the reported event.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device is not available.Therefore, functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the dfu was followed during the preparation of the device, and the anatomy was very tortuous.It is most likely that procedural factors encountered during the preparation of the device contributed to the reported event, but as the device was not returned for evaluation this cannot be conclusively determined.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable will be assigned to the reported complaint.
 
Event or Problem Description

Brand Name
WINGSPAN 3.5MM X 20MM - HDE
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10901832
Report Number3008881809-2020-00366
Device Sequence Number1336388
Product Code NJE
UDI-Device Identifier04546540722843
UDI-Public04546540722843
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberM003WS0350200
Device Catalogue NumberM003WS0350200
Device Lot Number20127721
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR